Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 46, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 23, 2006, 3:30 PM EDT for Martin County, Saint Lucie County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2006, 3:30 PM EDT (19:30 UTC)
- Expired
- Aug 23, 2006, 4:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
Counties Martin County, FL, Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 95 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 800 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 231930 SVRMLB FLC085-111-232030- /O.NEW.KMLB.SV.W.0046.060823T1930Z-060823T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 330 PM EDT WED AUG 23 2006 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MARTIN COUNTY THIS INCLUDES THE CITIES OF...STUART...PALM CITY...JENSEN BEACH SOUTHEASTERN ST. LUCIE COUNTY THIS INCLUDES THE CITIES OF...WHITE CITY...WALTON...SAINT LUCIE NUCLEAR PLANT...PORT SAINT LUCIE * UNTIL 430 PM EDT * AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SAINT LUCIE WEST...OR ABOUT NEAR PORT SAINT LUCIE...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PORT SAINT LUCIE BY 340 PM EDT WALTON BY 400 PM EDT NORTH RIVER SHORES BY 405 PM EDT JENSEN BEACH...PALM CITY AND NETTLES ISLAND BY 410 PM EDT RIO AND STUART BY 415 PM EDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. LAT...LON 2741 8046 2724 8054 2706 8013 2736 8023 $$ BRAGAW
1 follow-up statement
000 WWUS52 KMLB 232000 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 400 PM EDT WED AUG 23 2006 FLC085-111-232010- /O.CAN.KMLB.SV.W.0046.000000T0000Z-060823T2030Z/ MARTIN FL-ST. LUCIE FL- 400 PM EDT WED AUG 23 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. LUCIE AND NORTHEASTERN MARTIN COUNTIES IS CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE STORM WAS NO LONGER CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES WILL CONTINUE TO BE POSSIBLE. LAT...LON 2741 8046 2724 8054 2706 8013 2736 8023 $$ BRAGAW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 1:41 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 23, 1:41 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 141 PM EDT WED AUG 23 2006 .DISCUSSION... TONIGHT...AFTERNOON AND EVENING STORMS WILL LINGER WELL PAST DARKNESS WITH THE BULK OF WEST COAST SOURCE PCPN YET TO IMPACT THE FORECAST AREA AS IT MOVES EWD. POTENTIAL WILL CONTINUE TO EXIST FOR STRONG STORMS THROUGH DUSK AND A LARGE SCALE MERGER LIKELY OF PCPN IS LIKELY OVER THE EASTERN PENINSULA LATE THIS AFTERNOON. WL KEEP SCT SHOWERS AND STORMS ACROSS AREA WITH TAPERING OFF OF ALL ACTIVITY OVER LAND AREAS BY MIDNIGHT. EXPECT A GRADUAL DISSIPATION OF UPR CLOUDS THROUGH THE OVERNIGHT AND LOWS WILL AVERAGE IN THE LOWER TO MID 70S WITH LIGHT W TO SW WINDS. THU-NEXT WED...MID LEVEL FLOW PATTERN FORECAST TO OSCILLATE FROM RIDGING IN THE WEST AND TROUGHING IN THE EAST EARLY IN THE PERIOD...TO RIDGING ACROSS THE SOUTHEAST U.S. BY THE WEEKEND...THEN BACK TO RIDGING WEST/TROUGHING EAST BY THE MIDDLE OF NEXT WEEK. THIS TRANSLATES TO A PERIOD OF (LIGHT) OFFSHORE STEERING FLOW THROUGH FRI...BECOMING ONSHORE SAT AND CONTINUING THROUGH MON...THEN POSSIBLY BECOMING OFFSHORE AGAIN DURING THE MIDDLE PART OF NEXT WEEK. ABOVE AVERAGE PRECIPITABLE WATER AND AN OFFSHORE FLOW POINT TO HIGHER THAN NORMAL RAIN CHANCES THROUGH LATE WEEK. LATEST MAV GUIDANCE SHOWS 70/60 POPS FOR THU/FRI...WHICH IS IN LINE WITH OUR CURRENT FORECAST SO NO CHANGES PLANNED. MAYBE WE WILL FINALLY HAVE A FEW DAYS IN A ROW OF SOAKING RAINS FOR A CHANGE. THIS SHOULD REDUCE MONTHLY RAIN DEFICITS...WHICH HAVE BEEN QUITE NOTABLE... ESPECIALLY THOSE ALONG THE COAST. ONSET OF THE ONSHORE FLOW THIS WEEKEND SHOULD ALSO HAVE HIGHER THAN NORMAL MOISTURE SO RAIN CHANCES SHOULD BE SLOW TO DECREASE SAT. ON SUN THE GFS IS SHOWING DRIER AIR ALOFT WORKING IN FROM THE NORTHEAST...SO WOULD EXPECT COASTAL POPS TO GO BELOW NORMAL BY MON WITH GREATEST CHANCES SHIFTING TO THE INTERIOR/WEST COAST THROUGH THE MIDDLE OF NEXT WEEK. && .MARINE...ASIDE FROM SCT STORMS MOVING OFFSHORE THIS EVENING SEAS 2 FT OR LESS ARE EXPECTED INTO THU. LIGHT OFFSHORE WINDS WITH SEA BREEZE FORMATION BY EARLY AFTERNOON WILL PRESENT NO PROBLEMS FOR BOATING FOR THE REMAINDER OF THE WORK WEEK. WEEKEND...LATEST GFS SHOWS A LIGHT ONSHORE WIND DEVELOPING SAT AND INCREASING SUN. QUESTION IS HOW MUCH WILL THE WINDS INCREASE? WILL STAY WITH 10-15 KNOTS FOR NOW. MAIN PROBLEM MAY BE THAT AN INCREASING FETCH COULD BUILD SEAS BEYOND THE STANDARD FORECAST OF 2-3 FEET. WILL NOT BUMP THE SEAS UP YET AS THE LATEST GFS RUN LOOKS A LITTLE STRONGER ON THE WINDS...BUT THE LATTER PART OF THE WEEKEND MIGHT BE SETTING UP TO BE CHOPPIER THAN NORMAL. && .AVIATION...SCT-NMRS IFR CONDITIONS THROUGH 02Z WITH MAINLY VFR AFT 03Z. SFC WIND GUSTS NEAR ISOLD STRONG STORMS TO 35 KT WITH VSBY BLO 1 SM THROUGH 01Z. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 91 75 89 / 40 70 40 60 MCO 74 91 76 90 / 30 70 40 60 MLB 73 91 73 89 / 40 70 40 60 VRB 73 90 73 91 / 40 70 40 60 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...PENDERGRAST LONG TERM....LASCODY
Hazardous weather outlook, Aug 23, 6:29 AM EDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MELBOURNE FL 629 AM EDT WED AUG 23 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 232230- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 629 AM EDT WED AUG 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORM IMPACT... DEEP MOISTURE...A WESTERLY STEERING FLOW AND PRESENCE OF THE EAST COAST SEA BREEZE BOUNDARY WILL FAVOR A HIGH COVERAGE OF STORMS OVER EAST CENTRAL FLORIDA. WARM TEMPERATURES ALOFT WILL LIMIT OVERALL SEVERE THREAT...ESPECIALLY FOR HAIL...BUT GUSTY DOWNBURST WINDS OF 35 TO 45 MPH CAN BE EXPECTED IN THE STRONGER STORMS ALONG WITH FREQUENT TO EXCESSIVE LIGHTNING. STORM MOVEMENT WILL BE TOWARD THE EAST AT AROUND 10 MPH. IF THREATENING WEATHER APPROACHES...SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. ...FLOOD IMPACT... DEEP MOISTURE AND A SLOW STORM MOTION WILL PROMOTE VERY HEAVY RAIN AND EXCESSIVE RAINFALL AMOUNTS LEADING TO TEMPORARY FLOODING OF SOME ROADS AND INTERSECTIONS ESPECIALLY IN URBAN AREAS. RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE EXPECTED IN A FEW LOCATIONS...WITH MOST AREAS RECEIVING LESS THAN ONE INCH. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. ...MARINE THUNDERSTORM GUST IMPACT... STORMS WILL BE STEERED OFFSHORE WITH THE HIGHEST COVERAGE EXPECTED LATE THIS AFTERNOON AND EARLY THIS EVENING. WIND GUSTS AROUND 35 KNOTS WILL BE POSSIBLE IN THE STRONGER STORMS MAINLY OVER THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS. ...WATERSPOUT IMPACT... LIGHT WINDS AND A VERY MOIST ATMOSPHERE THROUGH A DEEP COLUMN WILL PRODUCE A THREAT FOR WATERSPOUTS UNTIL EARLY AFTERNOON OVER THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS. BOATERS ARE ADVISED TO STEER CLEAR OF ANY WATERSPOUT AS THEY CAN TIP OR SWAMP SMALL CRAFT. WATERSPOUTS CAN OCCASIONALLY MOVE ONSHORE AS A LANDSPOUT AND CAUSE LOCALIZED DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... LIGHTNING STORMS WILL AGAIN FAVOR THE EAST SIDE OF THE FLORIDA PENINSULA THURSDAY AND FRIDAY. DRIER AIR AND A DEEPER ONSHORE FLOW WILL BEGIN TO REDUCE COVERAGE AND SHIFT THE STORMS TOWARD THE INTERIOR AND WEST SIDE OF THE PENINSULA BY LATE THIS WEEKEND AND CONTINUING EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. KELLY
In the hours before
Special weather statement, Aug 23, 2:14 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 214 PM EDT WED AUG 23 2006 FLZ059-231900- ST. LUCIE- 214 PM EDT WED AUG 23 2006 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS NEAR 45 MPH OVER EASTERN ST. LUCIE COUNTY... AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS AND VERY HEAVY RAIN OVER SAINT LUCIE AIRPORT...MOVING SOUTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS INCLUDE INDIAN RIVER ESTATES...FORT PIERCE. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.
Special weather statement, Aug 23, 3:26 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 326 PM EDT WED AUG 23 2006 FLZ059-064-232015- MARTIN-ST. LUCIE- 326 PM EDT WED AUG 23 2006 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS NEAR 50 KTS OVER NORTHEASTERN MARTIN COUNTY...SOUTHEASTERN ST. LUCIE COUNTY... AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER SAINT LUCIE WEST... MOVING SOUTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS INCLUDE NETTLES ISLAND...NORTH RIVER SHORES...PORT SALERNO AND PORT SAINT LUCIE RIVER PARK. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. BRAGAW
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 2:57 PM EDT | Special Marine Warning | MLB | 93 min | |
| Aug 23, 5:12 PM EDT | Special Marine Warning | MLB | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.